Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Discolored lips
Mar 25, 2005

I am having a problem that I don't hear too much about, my lips are turning darker and darker. The flesh inside my mouth is bright red. I also have severe dry mouth most of the time. I have been HIV+ for about 10 years, am on Sustiva, Zerit, and Videx EC, Marinol, Testim, and Oxandrin. I've had ITP (and had a splenectomy), and also have cirrhosis and lipodystrophy, and have really bad rashes around both of my ankles. My numbers seem ok - undetectable and 600 tcells. I have a hard time gaining weight, I weigh 117 lbs. even though I eat all the time. Please let me have your opinion about this, as it is highly embarrassing. Have you ever heard of lips that are discolored (darkening)?

PLEASE HELP.

Robert

Response from Dr. Henry

I assume that your oxygen levels are OK and that your lungs and heart are functioning. Hormone abnormalities and iron overload syndromes can cause some darkening like you describe so a general evaluation and perhaps a visit to a dermatologist might help pin down what is going on. KH



Previous
URGENT: Should I stop med now?
Next
Joint pain/Urination problems/Rising VL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement